MAUDE Adverse Event Report: STRYKER SPINE-US OASYS MIDLINE OCCIPUT PLATE ASSY SMALL; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

STRYKER SPINE-US OASYS MIDLINE OCCIPUT PLATE ASSY SMALL; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Catalog Number 48551044
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Neck Pain (2433)
Date of Event 02/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The portion of the plate which captures the rod has broken off from the plate.The patient has a neck pain.A revision surgery will be required but not planned yet.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information and correction: age: updated to 67 years.Sex: updated to male.Weight: information added.Lot # added.
 
Additional Manufacturer Narrative
Methods: visual and x-ray review confirmed fracture.Product history review confirmed lot 179958 was released on 06 oct 2017 without incident.Functional analysis could not be performed due to the plate was no longer functional, in addition, dimensional analysis was not performed as this was a reported fracture.The returned plate was confirmed to have fractured tulip (pins).Patients bone quality, activity level, and if fusion occurred is unknown.No material or manufacturing defects were found.The possible root causes include: improper construct, set screws not tightened correctly.Excessive load due to unstable construct.Excessive load due to patient anatomy/pathology.Patient performs strenuous post-op activities.Surgeon applying too much torque to seat the screw head.
 
Event or Problem Description

Brand Name
OASYS MIDLINE OCCIPUT PLATE ASSY SMALL
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8420211
Report Number0009617544-2019-00024
Device Sequence Number16686908
Product Code NKG
UDI-Device Identifier04546540616531
UDI-Public04546540616531
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48551044
Device Lot Number179958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer04/01/2019
04/30/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date04/08/2019
05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight96